NSAID-INDUCED ESOPHAGOPATHY: JUST GERD OR ANOTHER DISEASE ENTITY?


I.G. Pakhomova (1), L.P. Khoroshinina (1, 2)

(1) NWSMU n.a. .I.I Mechnikov, St.Petersburg; (2) NWFMSC n.a. V.A. Almazov, St. Petersburg
To date, there is ample evidence that the use of non-steroidal anti-inflammatory drugs (NSAIDs) is associated with the risk of side effects from the esophagus, which not only reduce the quality of life of patients, but may be a direct threat to their lives, and practical application of selective NSAIDs did not completely solve this problem. Due to accompanying with symptoms of gastroesophageal reflux disease (GERD), and the widespread use of NSAIDs in clinical practice, the question about the allocation of NSAID-induced lesions of the esophagus in separate disease entity is aroused. Proton pump inhibitors are now the drugs of choice for the treatment of manifestations of the syndrome of NSAID-associated lesions of the esophagus, among which esomeprazole (Nexium) deserves special attention in the light of this problem.

About the Autors


Pakhomova I.G. – PhD in Medical Scineces, Assistant Professor at the Department of Propaedeutics of Internal Diseases NWSMU n.a. .I.I Mechnikov, tel: 543-95-38, e-mail: pakhomova-inna@yandex.ru.


Similar Articles


Бионика Медиа